# SDR AU510001699

- Difficulty date: November 7, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2C
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 10353060
- Condition: Failed
- Location: Magneto
- Component: Magneto
- Component part number: LW349310170
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LT ENGINE RT MAGNETO FAILED.  INVESTIGATION FOUND THE MAGNETO BEARING HAD COLLAPSED.  HEAT GENERATED DISCOLORED THE CAM ASSEMBLY AND MELTED THE PLASTIC BLOCK ON THE CONTACT ASSEMBLY CAUSING THE CONTACTS TO STAY CLOSED.  SUSPECT CAUSED BY INCORRECT LUBRICATION OF BEARING.
